Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 212, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 9, 2012, 12:59 PM EDT for Jackson County, Rockcastle County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 12:59 PM EDT (16:59 UTC)
- Expired
- Aug 9, 2012, 1:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 1:12 PM EDT | TSTM WND DMG | 1 Sw Shop Branch, KY | ONE TREE DOWN ON HWY 89S IN THE INDIAN CREEK AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
225 WUUS53 KJKL 091659 SVRJKL KYC109-203-091730- /O.NEW.KJKL.SV.W.0212.120809T1659Z-120809T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1259 PM EDT THU AUG 9 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY... EXTREME EAST CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 130 PM EDT * AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HURLEY...OR NEAR MCKEE...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MCKEE...WANETA...HURLEY...SHOP BRANCH...FOXTOWN...MACEDONIA... BRADSHAW...ATKINSTOWN...GRAY HAWK...PRIVETT...TURKEY FOOT...NEW ZION...LAKES AND WIND CAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3752 8390 3735 8388 3738 8418 3748 8417 TIME...MOT...LOC 1659Z 272DEG 10KT 3743 8406 WIND...HAIL 60MPH 1.00IN $$ BECKER
2 follow-up statements
843 WWUS53 KJKL 091723 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 123 PM EDT THU AUG 9 2012 KYC203-091734- /O.CAN.KJKL.SV.W.0212.000000T0000Z-120809T1730Z/ ROCKCASTLE KY- 123 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ROCKCASTLE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3750 8390 3735 8388 3738 8412 3745 8409 TIME...MOT...LOC 1724Z 272DEG 10KT 3742 8397 $$ KYC109-091730- /O.CON.KJKL.SV.W.0212.000000T0000Z-120809T1730Z/ JACKSON KY- 123 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JACKSON COUNTY UNTIL 130 PM EDT... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCKEE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MACEDONIA...BRADSHAW...ATKINSTOWN...GRAY HAWK...PRIVETT...TURKEY FOOT AND NEW ZION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3750 8390 3735 8388 3738 8412 3745 8409 TIME...MOT...LOC 1724Z 272DEG 10KT 3742 8397 WIND...HAIL 60MPH 1.00IN $$ BECKER
272 WWUS53 KJKL 091728 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 128 PM EDT THU AUG 9 2012 KYC109-091738- /O.EXP.KJKL.SV.W.0212.000000T0000Z-120809T1730Z/ JACKSON KY- 128 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JACKSON COUNTY WILL EXPIRE AT 130 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3750 8390 3735 8388 3738 8412 3745 8409 TIME...MOT...LOC 1728Z 272DEG 10KT 3742 8396 $$ BECKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:47 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 10:47 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1047 AM EDT THU AUG 9 2012 .UPDATE... ISSUED AT 1045 AM EDT THU AUG 9 2012 SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE SWRN COUNTIES OF OUR CWFA. CURRENTLY ONLY ISOLATED BUT SOME OF THEM COULD BECOME QUITE STRONG. CURRENT POPS ARE GOOD AND WITH THE CLOUD CLVER THE TEMPS ARE GOOD AS WELL. HAVE UPDATED GRIDS WITH LATEST ESTF DAT UPLOAD BUT ZONES ARE IN GOOD SHAPE. ONE FEATURE TO WATCH IS A STRONG OUTFLOW FROM THE MCS IN OHIO THAT IS PUSHING THRU OUR NERN COUNTIES. THIS FEATURE MAY SPARK ADDITIONAL STORMS WITH THE DAY TIME HEATING. UPDATE ISSUED AT 757 AM EDT THU AUG 9 2012 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. THE ONLY CHANGE WAS TO INCREASE THE CLOUDS FOR TODAY. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 254 AM EDT THU AUG 9 2012 THE MODELS ARE IN GOOD GENERAL AGREEMENT SHOWING A SHORT WAVE MOVING TOWARD THE AREA FROM THE NORTHWEST TODAY. THE SHORT WAVE WILL PUSH A COLD FRONT TOWARDS THE AREA. THE INITIAL SHORT WAVE WILL BE A WEAK ONE AND BEFORE THE FRONT CAN MOVE INTO THE AREA...A STRONG SHORT WAVE ASSOCIATED WITH THE UPPER LOW DROPPING DOWN ACROSS WISCONSIN TONIGHT WILL PRODUCE A WAVE ON THE FRONT AND KEPT IT NORTH OF THE AREA AND KEEP THE FRONT FROM ACTUALLY MOVING ACROSS THE AREA UNTIL FRIDAY DURING THE DAY. THE MOST IMPORTANT FORECAST ISSUE FOR TODAY IS THE SEVERE WEATHER POTENTIAL. SPC HAS PUT MOST OF EASTERN KENTUCKY IN A SLIGHT RISK (15 PERCENT) FOR SEVERE THUNDERSTORMS TODAY. THE NAM BUFR SOUNDING FOR THIS AFTERNOON IS SHOWING VERY UNSTABLE AIR OVER THE AREA WITH LIFTED INDEX VALUES OF -8 AND TOTAL TOTALS OF 53 OVER THE AREA AT 4 PM. THE POTENTIAL ENERGY...AS MEASURED BY THE CAPE...IS AROUND 2000. THERE IS SOME DECENT TURNING OF THE WINDS FROM 5-20K FT WHICH WILL BE CONDUCIVE FOR LARGE HAIL FORMATION. THE FREEZING LEVEL IS ALSO A BIT LOWER THAN IT WAS THE LAST COUPLE OF WEEKS. AT 2 PM...THE NAM BUFR IS SHOWING SOME DRY AIR ALOFT WHICH WOULD BE CONDUCIVE FOR STRONG WIND GUSTS...HOWEVER BY 4 PM...SOME MID LEVEL MOISTURE WILL BE MOVING INTO THE AREA. THE SINGLE MISSING ELEMENT IS THE FORCING WHICH IS NEEDED TO INITIATE THE CONVECTION. DUE TO THE WEAK FORCING...HAVE ONLY FORECAST SCATTERED ACTIVITY THIS AFTERNOON AND THEN UPPED THINGS TO LIKELY THIS EVENING AS THE FRONT GETS CLOSER TO THE AREA. A COMBINATION OF THE STORM MOTION OF 10-15 MPH AND PRECIPITABLE WATER VALUES OF 1.25 TO 1.5 INCHES THIS AFTERNOON SHOULD HELP LIMIT ANY HEAVY PRECIPITATION AMOUNTS. THE ONLY FLASH FLOODING POTENTIAL SHOULD BE LIMITED ONLY TO A RARE CASE WHERE STORMS TRAIN ACROSS THE SAME AREA. ON FRIDAY THE PRECIPITABLE WATER INCREASES...HOWEVER THE STORM MOTION ALSO PICKS UP TO 20-30 MPH. TEMPERATURES WERE ONLY TWEAKED A LITTLE TO BETTER REFLECT MODEL TRENDS. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 323 AM EDT THU AUG 9 2012 THE MODELS REMAIN IN GOOD AGREEMENT WITH A PROGRESSIVE TREND TO THE EXITING UPPER LEVEL LOW THROUGH THE FIRST PART OF THE WEEKEND...WITH SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ENDING IN THE EVENING ACROSS EASTERN KENTUCKY. MUCH MORE COMFORTABLE AIR WILL ARRIVE BEHIND THIS SYSTEM...WITH SATURDAY HIGHS PEAKING IN THE MIDDLE TO UPPER 70S WITH DEW POINTS DOWN INTO THE LOWER AND MIDDLE 50S. GENERALLY DRY WEATHER WILL HOLD ON THROUGH THE MIDDLE OF NEXT WEEK...WITH SLOWLY MODIFYING TEMPERATURES...REACHING SLIGHTLY ABOVE NORMAL VALUES BY WEDNESDAY. ONE POTENTIAL FLY IN THE OINTMENT WILL BE A PASSING SHORT WAVE TROUGH FROM MONDAY NIGHT THROUGH TUESDAY. THE ECMWF HAD BEEN MUCH WEAKER AND DECISIVELY DRY WITH THIS FEATURE...WHILE THE GFS HAS BEEN PLAYING THIS UP IN MORE RECENT RUNS. THE LATEST 00Z ECMWF HAS COME IN A BIT MORE LIKE THE GFS...SO SOME LOW CHANCE POPS MAY BE NEEDED IF THIS TREND HOLDS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 757 AM EDT THU AUG 9 2012 FOG WILL BE BURNING OFF BETWEEN 8 AND 9 AM THIS MORNING. SOME OF THE RIVER VALLEYS HAD SOME VLIFR FOG THIS MORNING HOWEVER ONLY LONDON HAD SOME MVFR. THE REST OF THE TAF STATIONS WERE MVFR. EXPECTING SOME SCATTERED THUNDERSTORMS TO FORM THIS AFTERNOON...HOWEVER F CONFIDENCE IN THE LOCATIONS AND TIMING OF STORMS IS LOW. WILL HAVE A BETTER IDEA THIS AFTERNOON TO SEE WHERE THE CONVECTION WILL FORM. IF THUNDERSTORMS DO FORM...CIGS SHOULD STAY VFR...HOWEVER SOME TEMPO IFR VSBY WILL BE POSSIBLE NEAR THE STRONGEST STORMS. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE TODAY NEAR THE STRONGEST STORMS. EXPECT WIDESPREAD RAIN TO START AFTER 6Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DUSTY SHORT TERM...JJ LONG TERM....GEOGERIAN AVIATION...JJ
Hazardous weather outlook, Aug 9, 4:31 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 431 AM EDT THU AUG 9 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 431 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT A FEW STORMS MAY BECOME SEVERE AND PRODUCE QUARTER SIZED HAIL AND WIND GUSTS GREATER THAN 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY AND THEN WILL BE ENDING FRIDAY EVENING FROM NORTHWEST TO SOUTHEAST AS THE FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON AND EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON. JJ
In the hours before
Special weather statement, Aug 9, 12:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1213 PM EDT THU AUG 9 2012 KYZ084-091700- MCCREARY- 1213 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 100 PM EDT THURSDAY AFTERNOON... SOUTHERN MCCREARY. AT 1213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUE HERON... OR 7 MILES SOUTHWEST OF WHITLEY CITY...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STEARNS AROUND 1225 PM EDT...STRUNK AROUND 1235 PM EDT...HOLLYHILL AROUND 1255 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DUSTY
Special weather statement, Aug 9, 12:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1214 PM EDT THU AUG 9 2012 KYZ084-085-091715- MCCREARY-WHITLEY- 1214 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 115 PM EDT THURSDAY AFTERNOON... SOUTHERN MCCREARY AND SOUTHWESTERN WHITLEY. AT 1214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUE HERON... OR 8 MILES SOUTHWEST OF WHITLEY CITY...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STEARNS AROUND 1225 PM EDT...STRUNK AROUND 1235 PM EDT...HOLLYHILL AROUND 100 PM EDT...ZION HILL AROUND 115 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
Special weather statement, Aug 9, 12:39 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1239 PM EDT THU AUG 9 2012 KYZ069-091745- JACKSON- 1239 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 145 PM EDT THURSDAY AFTERNOON... JACKSON. AT 1240 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOAM...OR 8 MILES WEST OF MCKEE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOAM AROUND 1245 PM EDT...SANDGAP AROUND 1250 PM EDT...COLLINGSWORTH AROUND 1255 PM EDT...MIDDLEFORK AROUND 100 PM EDT...BRAZIL AROUND 105 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. DUSTY
Local storm report, Aug 9, 12:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1249 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL SOMERSET 37.08N 84.61W
08/09/2012 E0.75 INCH PULASKI KY FIRE DEPT/RESCUE
&&
TBREWERSpecial weather statement, Aug 9, 12:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1255 PM EDT THU AUG 9 2012 KYZ068-069-079-080-112-114-091800- PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-BREATHITT- 1255 PM EDT THU AUG 9 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT THURSDAY AFTERNOON... JACKSON... NORTHWESTERN OWSLEY... PULASKI... ROCKCASTLE... EXTREME WEST CENTRAL BREATHITT AND NORTHERN LAUREL. AT 1255 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRAZIL TO PULASKI COUNTY PARK...OR ALONG A LINE EXTENDING FROM MCKEE TO SOMERSET...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:06 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 24 min |
| Aug 9, 1:27 PM EDT | Areal Flood Advisory | JKL | Jackson, Rockcastle | 4 hr |
| Aug 9, 1:59 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 4 hr |
| Aug 9, 2:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Perry | 34 min |
| Aug 9, 2:15 PM EDT | Areal Flood Advisory | JKL | Clay, Laurel | 3 hr |
| Aug 9, 2:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie | 32 min |
| Aug 9, 2:47 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 3 hr |
| Aug 9, 2:59 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 3 hr |
| Aug 9, 3:10 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel | 2 hr |
| Aug 9, 3:50 PM EDT | Flash Flood Warning | JKL | Laurel | 3 hr |
| Aug 9, 5:06 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.